Alert archive / Mississippi / Flash Flood Warnings in 2019
Flash Flood Warning 44, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Aug 24, 2019, 6:26 PM CDT for Chickasaw County, Lee County, Monroe County, Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2019, 6:26 PM CDT (23:26 UTC)
- Expired
- Aug 24, 2019, 8:30 PM CDT
- In force
- 2 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Chickasaw County, MS, Lee County, MS, Monroe County, MS
The radar
The Columbus AFB radar (KGWX), 45 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.4 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1133 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 518 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
959
WGUS54 KMEG 242326
FFWMEG
MSC017-081-095-250130-
/O.NEW.KMEG.FF.W.0044.190824T2326Z-190825T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Memphis TN
626 PM CDT Sat Aug 24 2019
The National Weather Service in Memphis has issued a
* Flash Flood Warning for...
Eastern Chickasaw County in northeastern Mississippi...
Southern Lee County in northeastern Mississippi...
Northwestern Monroe County in northeastern Mississippi...
* Until 830 PM CDT.
* At 626 PM CDT...Doppler Radar estimates 2 to 3 inches of rain has
occurred over the past 2 hours. Showers and thunderstorms will
produce an additional 1 to 3 inches of rain over the next 2 hours.
* Some locations that will experience flooding include...
Aberdeen, Okolona, Shannon, Trebloc, New Wren, Nettleton, McCondy,
Egypt, Leotis, Wren, Old Union and Buena Vista.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3381 8891 3407 8888 3408 8888 3408 8882
3416 8883 3417 8882 3412 8854 3381 8854
$$1 follow-up statement
478
WGUS74 KMEG 250121
FFSMEG
Flash Flood Statement
National Weather Service Memphis TN
821 PM CDT Sat Aug 24 2019
MSC017-081-095-250131-
/O.EXP.KMEG.FF.W.0044.000000T0000Z-190825T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Chickasaw MS-Lee MS-Monroe MS-
821 PM CDT Sat Aug 24 2019
...THE FLASH FLOOD WARNING FOR EASTERN CHICKASAW...SOUTHERN LEE AND
NORTHWESTERN MONROE COUNTIES WILL EXPIRE AT 830 PM CDT...
The heavy rain has ended. Flood waters have receded. Flooding is no
longer expected to pose a threat. Please continue to heed any
remaining road closures.
LAT...LON 3381 8891 3407 8888 3408 8888 3408 8882
3416 8883 3417 8882 3412 8854 3381 8854
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 24, 2:36 PM CDT, 3 hours 50 minutes earlier.
Area forecast discussion, Aug 24, 2:36 PM CDT, 3 hours 50 minutes before
Area Forecast Discussion National Weather Service Memphis TN 236 PM CDT Sat Aug 24 2019 .DISCUSSION... The moist and unsettled pattern will continue over the Mid-South into the middle of next week. Periods of showers and thunderstorms are expected. A cold front will move through the area mid to late next week, bringing drier and somewhat cooler air and reducing POPs. Tonight through Tuesday: Primary focusing mechanisms for precip will be stalled surface front across northern MS/eastern AR, and upper level impulses moving across. Guidance is in agreement moving a weak system across the area tonight. Expect diurnal showers/storms to persist into evening, with another round of precip developing or moving NE into the area by daybreak Sunday. A more substantial upper system will approach the Mid-South Sunday into Sunday night. Support from this upper system will lead to a more widespread round of precip. Severe weather threat is low, but locally heavy rain with very moist airmass (PW greater than 2 inches) may occur. Will include in Haz Weather Outlook for Sunday and Sunday night. Guidance is a little slower to take upper system out of our area, so will nudge higher POPs farther west on Monday. Monday night should be quieter, with cold front due to arrive on Tuesday. GFS seems a little quick with the front, so will trend toward the NAM timing but bring higher POPs to our NW counties by 12Z Tue. POPs increase areawide on Tuesday, with environment more supportive of organized storms along/ahead of front. Will keep "strong" wording in HWO. Will keep lingering POPs Tuesday night as the front and storms exit the area. Wednesday through Saturday: Mainly dry conditions expected behind front, with drier and somewhat cooler air settling in. GFS and ECMWF suggest a reinforcing front toward the end of forecast period, with GFS again faster. GW && .AVIATION... 18Z TAFs A slow-approaching upper disturbance over AR, a tropical airmass and numerous surface boundaries will provide chances for TSRA through early evening. Initial cluster of TSRA will likely develop along an NW-SE boundary extending from south of MEM to south of TUP at midday. This activity should lift north, possibly followed by additional SHRA/TSRA clusters lifting north through north MS into early evening. Despite loss of surface heating this evening, SHRA chances will continue this evening and overnight, ahead of upper level trof that will drop into the Midsouth on Sunday. TS cannot be ruled out during any portion of the next 30 hours, but will favor warmer periods of the day, from 15Z through 23Z Sunday. PWB && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Aug 24, 2:43 PM CDT, 3 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 243 PM CDT Sat Aug 24 2019 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-251000- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 243 PM CDT Sat Aug 24 2019 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...This Afternoon and Tonight Locally heavy rainfall will be possible this afternoon and evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday The potential for locally heavy rainfall will continue Sunday and Sunday night. A few strong storms will be possible on Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Aug 24, 5:29 PM CDT, 57 minutes before
Special Weather Statement National Weather Service Memphis TN 529 PM CDT Sat Aug 24 2019 MSZ009-014>016-242315- Pontotoc MS-Union MS-Lee MS-Prentiss MS- 529 PM CDT Sat Aug 24 2019 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 615 PM CDT FOR... Northeastern Pontotoc County in northeastern Mississippi... Eastern Union County in northeastern Mississippi... Northern Lee County in northeastern Mississippi... Southwestern Prentiss County in northeastern Mississippi... At 529 PM CDT...a strong thunderstorm producing pea size hail or larger and winds at least 40 mph was located over Blair, or near Baldwyn, moving west at 5 mph. Very heavy rain along with continuous cloud to ground lightning are also possible with this thunderstorm. People in northeastern Pontotoc...eastern Union...northern Lee and southwestern Prentiss Counties should monitor this storm closely. LAT...LON 3433 8899 3454 8899 3463 8854 3437 8854 TIME...MOT...LOC 2229Z 080DEG 5KT 3448 8873
Local storm report, Aug 24, 6:10 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
610 PM CDT SAT AUG 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM FLASH FLOOD BALDWYN 34.50N 88.63W
08/24/2019 LEE MS TRAINED SPOTTER
STREET FLOODING AROUND THE TOWN AND A ROAD NEAR THE
PARK HAS BEEN CLOSED DUE TO HIGH WATER.
&&The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 4:51 PM CDT | Areal Flood Advisory | MEG | Lee | 3 hr |
| Aug 24, 5:03 PM CDT | Areal Flood Advisory | MEG | Monroe | 3 hr |
| Aug 24, 5:29 PM CDT | Special Weather Statement | MEG | Union | 46 min |
| Aug 24, 5:37 PM CDT | Flash Flood Warning | MEG | Lee | 113 min |
| Aug 24, 5:41 PM CDT | Areal Flood Advisory | MEG | Itawamba, Monroe | 3 hr |
| Aug 24, 5:42 PM CDT | Areal Flood Advisory | MEG | Lee, Prentiss, Union | 2 hr |
| Aug 24, 5:45 PM CDT | Areal Flood Advisory | MEG | Chickasaw, Lee, Monroe | 2 hr |
Nearby
Flash Flood Warnings in Mississippi, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.